MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M0045031T0
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was returned for analysis.A visual inspection was performed.There was a bend located approximately 6cm from the distal tip.The torque hole is filled with dried body fluid.No adhesive in the hole is visible.There is dried body fluid on the handle.Electrical test was performed.Continuity checks revealed no electrical opens or shorts, as checked manually using a multi-meter and test cable.All electrode/thermistor resistances measured in spec and were typical.The thermistor resistance measurements were repeated in the right and left curve positions and the measurement remained steady and within specifications.Functional inspection was performed.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The ablation was verified by using the maestro generator 4000 and the device was found within specifications.Dissection of the device was performed.The insulation was removed both distal and proximal to the torque hole.There is no evidence of adhesive in the interior.There is dried blood throughout the shaft.The handle was opened; there is no evidence of body fluid inside the handle.The investigation conclusion is manufacturing execution error as the manufacturing process was not executed as validated/as designed.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 22nov2017 it was reported that high temperature readings occurred.A blazer® ii was selected for use.During the procedure, it was noted that high temperature readings was encountered when connected with the maestro 3000.No patient complications were reported.However, device analysis revealed a hole on the device.

Brand Name
BLAZER® II
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7070532
Report Number2134265-2017-12070
Device Sequence Number945078
Product Code LPB
UDI-Device Identifier08714729082811
UDI-Public08714729082811
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2020
Device Model NumberM0045031T0
Device Catalogue Number5031T
Device Lot Number20326329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1